[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Health Agencies Update
June 24, 2009

Erlotinib Warning

JAMA. 2009;301(24):2542. doi:10.1001/jama.2009.859

The US Food and Drug Administration is alerting physicians to new safety warnings on the label of erlotinib, a drug approved for the treatment of certain patients with lung or pancreatic cancer, that warn of reports of serious gastrointestinal tract, skin, and ocular disorders in patients taking the drug.

The drug's makers, OSI Pharmaceuticals and Genentech, have also issued a letter to physicians alerting them to postmarketing reports of such adverse events (http://www.fda.gov/medwatch/safety/2009/Tarceva_DHCP_Letter_April09.pdf). According to the letter, some individuals taking erlotinib have developed gastrointestinal tract perforation, including some deaths. Physicians are warned to permanently stop erlotinib therapy in patients who develop a perforation.

First Page Preview View Large
First page PDF preview
First page PDF preview
×